MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 36 MM -3; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 36 MM -3; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 71343603
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Inadequate Osseointegration (2646)
Date of Event 06/10/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had a revision surgery of primary thr (b)(6) 2020.It was informed that the patient had another revision surgery in (b)(6) 2020, because it presented a periprosthetic fracturing femur.The surgeon removed the femoral prosthesis and the femoral head.Also, it was known that the stem was subsided.The surgeon fixed the problem with three cables.The surgeon did not blame the devices in the development of the problem.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
It was reported that the patient had a revision surgery of primary thr (b)(6) 2020.It was informed that the patient had another revision surgery in (b)(6) 2020, because it presented a periprosthetic fracturing femur.The surgeon removed the femoral prosthesis and the femoral head.Also, it was known that the stem was subsided.The affected complaint device, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.Our investigation including a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.The instructions for use noted the alleged failure has been identified in the potential adverse events.A review of risk management files found that the reported failure was documented appropriately.No medical documents were received for investigation.Therefore no medical assessment can be performed at this time.Some potential causes of the reported event could include but are not limited to trauma injury, surgical technique used or patient conditions.
 
Event or Problem Description
It was reported that the patient had a revision surgery of primary thr (b)(6) 2020.It was informed that the patient had another revision surgery in (b)(6) 2020, because it presented a periprosthetic fracturing femur.The surgeon removed the femoral prosthesis and the femoral head.Also, it was known that the stem was subsided.The surgeon fixed the problem with three cables.X-rays, patient records, and the explants are not available.The surgeon did not blame the devices in the development of the problem.A report is not required.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, the tha revision was performed due to a periprosthetic fracture (ppf) with stem subsidence.Reportedly, no medical documentation will be provided, as the ¿surgeon did not blame the devices¿.S+n has not received the device and/or adequate documentation to fully evaluate the root cause of the reported event; however, a ppf with stem subsidence was reported.The patient impact beyond the reported events and subsequent revision could not be determined.Should additional information/ documentation become available, the clinical/medical task may be re-opened for further evaluation.No further medical assessment is warranted at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors and/or potential causes that could contribute to the reported event include excessive forces applied to implant and surgical technique.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.B5: update summary g1: address updated.

Brand Name
OXINIUM FEM HD 12/14 36 MM -3
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10224442
Report Number1020279-2020-02885
Device Sequence Number2108010
Product Code JDI
UDI-Device Identifier03596010000675
UDI-Public03596010000675
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K022958
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71343603
Device Catalogue Number71343603
Device Lot Number19EM27262
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/10/2020
Supplement Date Received by Manufacturer09/10/2020
08/16/2021
Initial Report FDA Received Date07/02/2020
Supplement Report FDA Received Date09/21/2020
08/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;